Alert archive / Nebraska / Red Flag Warnings in 2010
Red Flag Warning 5, NWS North Platte, NE
NWS North Platte, NE issued this red flag warning at Aug 22, 2010, 2:15 AM MDT for 18 counties in Nebraska. It took effect at Aug 22, 2010, 11:00 AM MDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 22, 2010, 2:15 AM MDT (08:15 UTC)
- In effect from
- Aug 22, 2010, 11:00 AM MDT
- Expired
- Aug 22, 2010, 6:03 PM MDT
- In force
- 7 hr
- Issued by
- NWS North Platte, NE
Counties Arthur County, NE, Blaine County, NE, Boyd County, NE, Brown County, NE, Cherry County, NE, Deuel County, NE, Garden County, NE, Grant County, NE, Holt County, NE, Hooker County, NE, Keith County, NE, Keya Paha County, NE, Lincoln County, NE, Logan County, NE, McPherson County, NE, Rock County, NE, Sheridan County, NE, Thomas County, NE
The radar
The North Platte radar (KLNX), 16 km from the middle of the area, began a volume at 08:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 8.3 hours before the alert went out and 95 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4 J/kg
- Mixed-layer CIN
- -20 J/kg
- Mixed-layer LCL
- 3144 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 28 m²/s²
- 0-3 km storm-relative helicity
- 119 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
887 WWUS83 KLBF 220815 RFWLBF URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTH PLATTE NE 315 AM CDT SUN AUG 22 2010 ...CRITICAL FIRE WEATHER CONDITIONS EXPECTED TODAY ACROSS PARTS OF WESTERN AND NORTH CENTRAL NEBRASKA... .DEEP LOW PRESSURE ACROSS THE NORTHERN PLAINS AND HIGH PRESSURE OVER THE CENTRAL ROCKIES WILL PRODUCE HOT...DRY AND WINDY CONDITIONS ACROSS PARTS OF THE CENTRAL PLAINS TODAY. AS TEMPERATURES RISE INTO THE UPPER 90S TO NEAR 100...HUMIDITY WILL FALL BELOW 15 PERCENT AND SOUTH WINDS WILL INCREASE TO 20 TO 30 MPH WITH GUSTS TO NEAR 35 MPH. NEZ204-206-208-222100- /O.UPG.KLBF.FW.A.0004.100822T1700Z-100823T0100Z/ /O.NEW.KLBF.FW.W.0005.100822T1700Z-100823T0100Z/ EASTERN PANHANDLE/CRESCENT LAKE NWR- SANDHILLS/VALENTINE NWR/NEBRASKA NATIONAL FOREST/ SAMUEL R MCKELVIE NATIONAL FOREST- NIOBRARA VALLEY/FORT NIOBRARA NWR- 315 AM CDT SUN AUG 22 2010 /215 AM MDT SUN AUG 22 2010/ ...RED FLAG WARNING IN EFFECT FROM NOON CDT /11 AM MDT/ TODAY TO 8 PM CDT /7 PM MDT/ THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 204...206 AND 208... THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON CDT /11 AM MDT/ TODAY TO 8 PM CDT /7 PM MDT/ THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * AFFECTED AREA...IN NEBRASKA...FIRE WEATHER ZONE 204 EASTERN PANHANDLE/CRESCENT LAKE NWR...FIRE WEATHER ZONE 206 SANDHILLS/VALENTINE NWR/NEBRASKA NATIONAL FOREST/SAMUEL R MCKELVIE NATIONAL FOREST...FIRE WEATHER ZONE 208 NIOBRARA VALLEY/FORT NIOBRARA NWR. * WIND...SOUTH WINDS 20 TO 30 MPH WITH GUSTS TO 35 MPH. * HUMIDITY...RELATIVE HUMIDITY WILL FALL TO 15 TO 20 PERCENT WITH SOME AREAS BELOW 15 PERCENT. * IMPACTS...DRY FUELS ARE AVAILABLE AND WITH THE GUSTY WINDS AND LOW RELATIVE HUMIDITY...ANY FIRE HAS THE POTENTIAL TO QUICKLY SPREAD OUT OF CONTROL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ HTTP://WEATHER.GOV/KANSASCITY
2 follow-up statements
446 WWUS83 KLBF 220847 RFWLBF URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTH PLATTE NE 347 AM CDT SUN AUG 22 2010 ...CRITICAL FIRE WEATHER CONDITIONS EXPECTED TODAY ACROSS PARTS OF WESTERN AND NORTH CENTRAL NEBRASKA... .DEEP LOW PRESSURE ACROSS THE NORTHERN PLAINS AND HIGH PRESSURE OVER THE CENTRAL ROCKIES WILL PRODUCE HOT...DRY AND WINDY CONDITIONS ACROSS PARTS OF THE CENTRAL PLAINS TODAY. AS TEMPERATURES RISE INTO THE UPPER 90S TO NEAR 100...HUMIDITY WILL FALL BELOW 15 PERCENT AND SOUTH WINDS WILL INCREASE TO 20 TO 30 MPH WITH GUSTS TO NEAR 35 MPH. NEZ204-206-208-222100- /O.CON.KLBF.FW.W.0005.100822T1700Z-100823T0100Z/ EASTERN PANHANDLE/CRESCENT LAKE NWR- SANDHILLS/VALENTINE NWR/NEBRASKA NATIONAL FOREST/ SAMUEL R MCKELVIE NATIONAL FOREST- NIOBRARA VALLEY/FORT NIOBRARA NWR- 347 AM CDT SUN AUG 22 2010 /247 AM MDT SUN AUG 22 2010/ ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON CDT /11 AM MDT/ TODAY TO 8 PM CDT /7 PM MDT/ THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 204...206 AND 208... * AFFECTED AREA...IN NEBRASKA...FIRE WEATHER ZONE 204 EASTERN PANHANDLE/CRESCENT LAKE NWR...FIRE WEATHER ZONE 206 SANDHILLS/VALENTINE NWR/NEBRASKA NATIONAL FOREST/SAMUEL R MCKELVIE NATIONAL FOREST...FIRE WEATHER ZONE 208 NIOBRARA VALLEY/FORT NIOBRARA NWR. * WIND...SOUTH WINDS 20 TO 30 MPH WITH GUSTS TO 35 MPH. * HUMIDITY...RELATIVE HUMIDITY WILL FALL TO 15 TO 20 PERCENT WITHSOME AREAS BELOW 15 PERCENT. * IMPACTS...DRY FUELS ARE AVAILABLE AND WITH THE GUSTY WINDS AND LOW RELATIVE HUMIDITY...ANY FIRE HAS THE POTENTIAL TO QUICKLY SPREAD OUT OF CONTROL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ HTTP://WEATHER.GOV/NORTHPLATTE
931 WWUS83 KLBF 230003 RFWLBF URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTH PLATTE NE 703 PM CDT SUN AUG 22 2010 ...RELATIVE HUMIDITIES HAVE BEGUN TO RECOVER AND WINDS ARE DYING DOWN ACROSS NORTH CENTRAL NEBRASKA... .TEMPERATURES HAVE BEGUN TO COOL ACROSS NORTH CENTRAL AND WESTERN NEBRASKA ALLOWING RELATIVE HUMIDITIES TO RECOVER. IN ADDITION...GUSTY SOUTHERLY WINDS HAVE BEGUN TO DECREASE ACROSS THE AREA. WINDS OVERNIGHT ARE EXPECTED TO RANGE FROM 10 TO 20 MPH WITH MINIMUM RELATIVE HUMIDITIES RANGING FROM 60 TO 80 PERCENT. NEZ204-206-208-230115- /O.CAN.KLBF.FW.W.0005.000000T0000Z-100823T0100Z/ EASTERN PANHANDLE/CRESCENT LAKE NWR- SANDHILLS/VALENTINE NWR/NEBRASKA NATIONAL FOREST/ SAMUEL R MCKELVIE NATIONAL FOREST- NIOBRARA VALLEY/FORT NIOBRARA NWR- 703 PM CDT SUN AUG 22 2010 /603 PM MDT SUN AUG 22 2010/ ...RED FLAG WARNING IS CANCELLED FOR GUSTY WINDS AND LOW RELATIVE HUMIDITIES FOR FIRE WEATHER ZONES 204...206 AND 208... THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS CANCELED THE RED FLAG WARNING. WINDS HAVE DECREASED AND RELATIVE HUMIDITIES HAVE RECOVERED OVER THE PAST HOUR. RELATIVE HUMIDITIES WILL CONTINUE TO INCREASE TO 60 TO 80 PERCENT OVERNIGHT TONIGHT. LOOK FOR SOUTHERLY SURFACE WINDS TO DECREASE TO 10 TO 20 MPH AFTER SUNSET. $$ HTTP://WEATHER.GOV/NORTHPLATTE
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this red flag warning went out at Aug 22, 2:06 AM MDT, 9 minutes earlier.
Area forecast discussion, Aug 22, 2:06 AM MDT, 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 306 AM CDT SUN AUG 22 2010 .DISCUSSION... FORECAST CHALLENGE IS WINDS TODAY AS RELATIVE HUMIDITIES DROP INTO THE AFTERNOON ACROSS THE NORTH. THE SURFACE LOW OVER EASTERN MONTANA WILL MOVE NORTHEAST TO OUT ON THE WESTERN HIGH PLAINS BY AFTERNOON. THE SURFACE PRESSURE GRADIENT STRENGTHENS ACROSS WESTERN NEB WHERE WINDS WILL HIT ADVISORY CRITERIA FOR AREAS NORTH OF A LINE FROM ANTIOCH TO ELSMERE AND MILLS. THEN STEEP LAPSE RATES WILL AGAIN BE SEEN TO INCREASE MIXING WITH THE HEATING OF THE DAY. THE COMBINATION OF HEAT...LOW HUMIDITIES AND GUSTY WINDS WILL RAISE CRITICAL FIRE DANGERS ACROSS THE NORTH WITH THE RED FLAG WATCH TO BE UPGRADED TO A RED FLAG WARNINGS THIS AFTERNOON. THE SURFACE TO H85 WINDS ARE FORECAST TO BE UNIDIRECTIONAL INTO THE AFTERNOON WHERE WINDS AT 25 TO 35 MPH ARE POSSIBLE ACROSS THE NORTH BUT WILL NEED TO BE MONITORED FURTHER SOUTH FOR WINDS HIGHER THAT WOULD REQUIRE EXPANDING THE WIND ADVISORY THIS AFTERNOON. BEYOND THE HEAT AND WINDS TODAY MOSTLY CLEAR SKIES PREVAIL AS TEMPERATURES CLIMB INTO THE 90S AND POTENTIALLY A FEW TRIPLE DIGIT READINGS ACROSS THE FAR NORTH. TONIGHT INTO MONDAY THE H85 JETLET STRENGTHENS WITH THE SOUTHERLY WINDS TO RETURN MOISTURE NORTH AS THE COLD FRONT MOVES SOUTHEAST...EXTENDING SOUTHWEST ACROSS THE BLACK HILLS BY MORNING. THE MODELS CREATE A LITTLE SPREAD MONDAY INTO TUESDAY AS TO TIMING IN PUSHING THE FRONT SOUTH AND AREAL QPF. FORECAST IS TRENDED TOWARD THE NAM/GFS WITH CHANCE OF PRECIP TO DECREASE BEYOND MIDNIGHT AS FRONT MOVES SOUTH INTO KANSAS. THE WINDOW FOR PRECIPITATION DECREASES THROUGH THE WEEK AS THE UPPER RIDGE REBUILDS ACROSS THE WEST AND MOVES EAST FOR CLEARING AND CLOSER TO NORMAL TEMPERATURES FOR THE REST OF THE WORKWEEK. && .AVIATION... VFR TODAY AND TONIGHT. SOUTH WINDS INCREASE TO 18025G33KT THIS AFTERNOON. && .FIRE WEATHER... RED FLAG WATCH UPGRADED TO RED FLAG WARNING AS CRITICAL THRESHOLDS FOR WIND...TEMPERATURE AND HUMIDITY WILL BE REACHED ACROSS THE NORTH..DISCUSSION... && .LBF WATCHES/WARNINGS/ADVISORIES...RED FLAG WARNING FROM NOON CDT /11 AM MDT/ TODAY TO 8 PM CDT /7 PM MDT/ THIS EVENING FOR NEZ204-206-208. WIND ADVISORY FROM 1 PM CDT /NOON MDT/ THIS AFTERNOON TO 7 PM CDT /6 PM MDT/ THIS EVENING FOR NEZ004>006-008-094. && SHORT TERM/EXTENDED...KECK AVIATION...CDC
Hazardous weather outlook, Aug 21, 2:53 PM MDT, 11 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 353 PM CDT SAT AUG 21 2010 NEZ004>010-022>029-035>038-056>059-069>071-094-222100- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 353 PM CDT SAT AUG 21 2010 /253 PM MDT SAT AUG 21 2010/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. FIRE DANGER WILL BE EXTREME ACROSS NORTHWESTERN AND PORTIONS OF NORTH CENTRAL NEBRASKA THIS EVENING...ALONG AND WEST OF HIGHWAY 183...AS RELATIVE HUMIDITY LEVELS HAVE DROPPED TO AROUND 15 PERCENT WITH SOUTH WINDS AT 10 TO 20 MPH. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. FIRE DANGER WILL BE EXTREME ACROSS WESTERN AND PORTIONS OF NORTH CENTRAL NEBRASKA SUNDAY AFTERNOON AS HUMIDITY FALLS BELOW 20 PERCENT AND SOUTH WINDS INCREASE TO 25 MPH OR STRONGER. A WIND ADVISORY MAY BE REQUIRED ACROSS CHERRY COUNTY FOR SOUTH WINDS INCREASING TO 30 MPH OR GREATER SUNDAY AFTERNOON. A COLD FRONT WILL MOVE THROUGH THE AREA LATE MONDAY AND THUNDERSTORMS WILL BE POSSIBLE WITH THE FRONTAL PASSAGE. THE AREA FROM IMPERIAL TO BROKEN BOW AND SOUTH MIGHT SEE AN ISOLATED SEVERE THUNDERSTORM. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE MASEK
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 22, 2:11 AM MDT | Wind Advisory | LBF | Brown, Cherry, Keya Paha, Sheridan | 16 hr |
Nearby
Red Flag Warnings in Nebraska, 2010Every red flag warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.